Request a Call

Want us to call you? Leave your name and phone number and we'll call you within 2 hours.

Toxicity and Overdose of Methamphetamine

Can I Overdose on Methamphetamine?

Toxicity and Overdose of MethamphetamineYes!

Methamphetamine is a dangerous drug which has high risk for causing its users to overdose on the drug. Users of the drug and those who are close to the user should be well aware of the symptoms which indicate a methamphetamine overdose, especially because the overdose can end fatally if not treated adequately. An overdose on meth generally takes place when more of the drug than the body can handle has been taken.  An overdose can occur whether the drug is snorted, smoked, injected or swallowed, however its most common among those who inject the drug.

Overdosing on meth can be either intentional or unintentional and can occur even in those who are legitimately taking the drug. Meth overdose is also common in users who have no tolerance for the drug or are injected the drug at risk. the drug is rarely found in pure form, so overdoses can also be attributed to chemicals which have been added to the drug negatively reacting. It’s virtually impossible to determine the accurate amount of meth in a given dose making it difficult to calculate a safe level of use for the drug.

 

Signs of a Methamphetamine Overdose

 

With meth having a high potential for addiction and abuse, users tend to develop a tolerance quickly causing them to be at higher risk for overdose as a result of taking more of the drug to achieve the same effects. The effects of methamphetamine can be long lasting and incur permanent damage. Signs indicating that someone may be suffering from a methamphetamine overdose includes:

  • Chest pains
  • Confusion
  • Restlessness
  • High fever
  • Loss of muscle control
  • Sudden increase in blood pressureSigns of a Methamphetamine Overdose
  • Heart attack
  • Breathing difficulties
  • Kidney failure
  • Frothing at the mouth
  • Heart palpitations
  • Severe stomach pain
  • Stroke
  • Seizures
  • Sweating
  • Aggressive or paranoid behavior
  • Spots in field of vision
  • Falling into a coma
  • Arrhythmia of the heart
  • Non-responsive

How to Prevent an Overdose from Methamphetamine

How to Prevent an Overdose from Methamphetamine

Better than preparing for the event of an overdose is to take measures in which to avoid one entirely. Meth addiction and recovery treatment will help users understand the underlying causes of addiction and fight back! Many meth users and addicts turn to the stimulant substance to treat other underlying health issues, which may not be diagnosed. Others are riddled with resentment, depression, self loathing, or the inability to change devastating life circumstances, and seek escape in meth.

Counseling and drug treatment help to remedy all of these causes of meth addiction, and will help users zero in on the symptoms of meth addiction, how to combat them and eliminate them entirely.

If you or a loved one are currently using methamphetamine, now is the time to get clean. Recovering from a crystal meth overdose can be very taxing on the body and very uncomfortable. Methamphetamine is a very dangerous drug which has a high susceptibility for overdose so if you or a loved one are using the drug you are at high risk for overdosing. Seek help before it’s too late – Harbor Village can help! Your best option is to seek treatment in order to prevent experiencing an overdose. Even if you have experienced an overdose before and survived, your life is at risk when you continue using meth. Give us a call today to get started on your path to a lifelong recovery from a methamphetamine use problem.

Ready to get help?
Call now to be connected with a compassionate treatment specialist

Ready For Help?

Get Confidential Help 24/7
Call us now:
855-767-8285

Find a treatment center near you

Learn more about your options and find the perfect treatment center in your area.
The best centers in your area
Find a center now

Request a Call

Do you want us to call you?
Request a Call Now!